Thunderstorm Wind, Tripp
- When
- June 1, 7:40 PM CST
- Where
- Tripp County, 4 mi SSE of Millboro
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Public
- Coordinates
- 43.017, -99.940
Wind gusts were estimated at 60 mph.
A severe thunderstorm clipped far southern Tripp County and produced wind gusts to 60 mph south of Millboro.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS UNR wrote it up.
A severe thunderstorm clipped far southern Tripp County and produced wind gusts to 60 mph south of Millboro.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Rapid City, SD wrote its last area forecast discussion before the first event at Jun 1, 5:29 PM CST, 2 hours 11 minutes earlier.
Area Forecast Discussion For Western SD and Northeastern WY National Weather Service Rapid City SD 529 PM MDT Tue Jun 1 2021 .DISCUSSION...(This Evening Through Tuesday) Issued at 101 PM MDT Tue Jun 1 2021 Water vapor shows short wave crossing western SD/western NE early this afternoon, with large scale ridge extending westward to the west coast. At the surface, weak trof is located just southeast of the Black Hills and advancing eastward. A few showers/storms have developed early this afternoon, generally along and east of the surface trof where MLCAPE has increased to nearly 500J/kg. Showers/isolated non-severe storms will continue near/east of the surface trof into the early evening before diminishing with loss of insolation. Otherwise, clouds will decrease with lows in the mid 40s to mid 50s overnight. The rest of the week will bring much warmer temps and dry conditions as massive upper ridge builds into the Plains. Temps will gradually warm through the 80s Wednesday and Thursday, and into the 90s for Friday into Saturday when thermal ridge moves into the Northern Plains. Ridge will begin to flatten and shift south early in the weekend as upper trof builds into the Pac NW and Northern Rockies. First appreciable chance for any precip arrives Friday night with an ejecting short wave, with additional small chances for precip over the weekend into early next week as upper trof digs further over the western CONUS and southwest flow aloft becomes dominant. Temps will remain warm and likely well above average through early next week. && .AVIATION...(For the 00Z TAFS Through 00Z Wednesday Evening) Issued At 529 PM MDT Tue Jun 1 2021 Lingering showers and storms across the Black Hills and western SD plains will dissipate over the next hour or two. VFR conditions are expected through the period. && .UNR WATCHES/WARNINGS/ADVISORIES... SD...None. WY...None. && DISCUSSION...Johnson AVIATION...Sherburn
Hazardous Weather Outlook National Weather Service Rapid City SD 257 AM MDT Tue Jun 1 2021 SDZ001-049-WYZ054>056-071-021300- Harding-Tripp-Northern Campbell-Southern Campbell-Western Crook- Northeastern Crook- 257 AM MDT Tue Jun 1 2021 /357 AM CDT Tue Jun 1 2021/ This Hazardous Weather Outlook is for portions of northwestern South Dakota...south central South Dakota...and northeast Wyoming. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today. && Stay tuned to NOAA weather radio for further updates...or check our web site at weather.gov/rapidcity SDZ002-012>014-024>032-041>044-046-047-072>074-WYZ057-058-021300- Perkins-Butte-Northern Meade Co Plains-Ziebach- Northern Black Hills-Northern Foot Hills-Rapid City- Southern Foot Hills-Central Black Hills-Southern Black Hills- Custer Co Plains-Pennington Co Plains-Haakon-Fall River- Oglala Lakota-Jackson-Bennett-Mellette-Todd- Sturgis/Piedmont Foot Hills-Southern Meade Co Plains- Hermosa Foot Hills-Wyoming Black Hills-Weston- 257 AM MDT Tue Jun 1 2021 /357 AM CDT Tue Jun 1 2021/ This Hazardous Weather Outlook is for portions of western South Dakota and northeastern Wyoming. .DAY ONE...Today and Tonight Isolated thunderstorms are possible today. Severe thunderstorms are not expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today. && Stay tuned to NOAA weather radio for further updates...or check our web site at weather.gov/rapidcity
The North Platte radar (KLNX), 129 km away, was scanning. The volume nearest the first event began at 01:44 UTC.
1 thunderstorm wind. Local standard time, as filed.
Wind gusts were estimated at 60 mph.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in South Dakota in 2021Every state in 2021This day in weather historyWarnings in South Dakota, June 2021
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 959903.